Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Nashville, TN

April 10, 20154 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 10, 2015, 2:54 AM CDT for 4 counties in Tennessee. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2015, 2:54 AM CDT (07:54 UTC)
Expired
Apr 10, 2015, 3:30 AM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 3:06 AM CDTTSTM WND DMG1 S Lebanon, TNFENCE BLOWN DOWN AT SOUTHSIDE ELEMENTARY SCHOOL SOUTH OF LEBANON
Apr 10, 3:10 AM CDTTSTM WND DMG1 N Lebanon, TNTREES WERE BLOWN DOWN ALONG HIGHWAY 231.
Apr 10, 3:11 AM CDTTSTM WND GST 651 N Lebanon, TN
Apr 10, 3:23 AM CDTTSTM WND GST 657 Nnw Watertown, TNREPORTED IN TUCKERS CROSSROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS54 KOHX 100754
SVROHX
TNC111-159-169-189-100830-
/O.NEW.KOHX.SV.W.0029.150410T0754Z-150410T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
254 AM CDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MACON COUNTY IN MIDDLE TENNESSEE...
  WESTERN SMITH COUNTY IN MIDDLE TENNESSEE...
  TROUSDALE COUNTY IN MIDDLE TENNESSEE...
  WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 AM CDT

* AT 251 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LEBANON TO RURAL HILL...AND MOVING NORTHEAST AT 60
  MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARTSVILLE AND LEBANON AROUND 300 AM CDT.
  WATERTOWN AROUND 310 AM CDT.
  CARTHAGE AROUND 325 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TUCKERS CROSSROADS...DIXON
SPRINGS...SOUTH CARTHAGE AND PLEASANT SHADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3646 8582 3609 8605 3607 8612 3607 8615
      3607 8616 3603 8640 3611 8653 3632 8631
      3631 8630 3633 8630 3646 8616
TIME...MOT...LOC 0754Z 238DEG 51KT 3630 8626 3612 8646

HAIL...<.75IN
WIND...60MPH

$$

27
1 follow-up statement
316 
WWUS54 KOHX 100812
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 AM CDT FRI APR 10 2015

TNC111-159-169-189-100830-
/O.CON.KOHX.SV.W.0029.000000T0000Z-150410T0830Z/
SMITH TN-TROUSDALE TN-WILSON TN-MACON TN-
312 AM CDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MACON...WILSON...EASTERN TROUSDALE AND WESTERN SMITH COUNTIES UNTIL
330 AM CDT...

AT 309 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF HARTSVILLE TO LEBANON...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. DAMAGING WINDS HAVE BEEN REPORTED          
         WITH THIS STORM IN THE METRO NASHVILLE AREA.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
TROUSDALE...SOUTHEASTERN MACON...WESTERN SMITH AND WILSON COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...PLEASANT SHADE AND SOUTH
CARTHAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3646 8582 3609 8605 3603 8639 3607 8646
      3645 8611
TIME...MOT...LOC 0811Z 240DEG 54KT 3637 8602 3619 8623

HAIL...<.75IN
WIND...70MPH

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:57 AM CDT, 57 minutes earlier.

Area forecast discussion, Apr 10, 1:57 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
157 AM CDT FRI APR 10 2015

.DISCUSSION...SURFACE FRONT HAS ENTERED MIDDLE TENNESSEE WITH A
CONSIDERABLE AMOUNT OF SHOWERS AND THUNDERSTORMS ON BOTH SIDES
OF THE BOUNDARY. CURRENTLY THERE ARE NO WATCHES OR WARNINGS IN
EFFECT ACROSS THE MID STATE. THE 06Z LAPS SOUNDING STILL SHOWS A
GOOD AMOUNT OF INSTABILITY AND DEEP MOISTURE IN PLACE, SO CANNOT
RULE OUT A FEW STORMS REACHING SEVERE CRITERIA BEFORE IT'S OVER.
COLD FRONT LIKELY WON'T EXIT THE MID STATE UNTIL AFTER 12Z, WITH
PRECIPITATION ENDING FROM WEST TO EAST DURING THE MORNING, PERHAPS
SOME LINGERING SHOWERS ALONG THE CUMBERLAND PLATEAU INTO THE
AFTERNOON. EXPECT DRY, COOLER WEATHER THIS WEEKEND AS HIGH
PRESSURE MOVES ACROSS THE REGION. NEXT ACTIVE WEATHER WILL OCCUR
AS A SYSTEM MOVES OUT OF THE GULF COASTAL REGION SUNDAY NIGHT AND
LAYS A BOUNDARY ACROSS THE TENNESSEE VALLEY THAT WILL KEEP
MOISTURE LOCKED IN AS A SERIES OF IMPULSES KEEPS SCATTERED POP'S
IN THE FORECAST FOR MOST OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  46  71  46 /  30  10  05  05
CLARKSVILLE    66  42  70  44 /  10  10  05  05
CROSSVILLE     68  42  67  42 /  70  10  10  05
COLUMBIA       68  46  73  47 /  30  10  05  05
LAWRENCEBURG   70  46  73  47 /  30  10  05  05
WAVERLY        67  42  72  45 /  10  10  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

99
Hazardous weather outlook, Apr 9, 5:00 AM CDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT THU APR 9 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-101000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE OVERNIGHT.
WIDESPREAD THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM, SOME OF
WHICH MAY BECOME SEVERE. THE PRIMARY HAZARDS ARE DAMAGING
STRAIGHT-LINE WINDS AND LARGE HAIL. THIS ACTIVITY WILL LIKELY
AFFECT MIDDLE TENNESSEE FROM LATE THIS EVENING THROUGH THE
OVERNIGHT PERIOD AND POSSIBLY INTO EARLY MORNING FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Apr 10, 1:01 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT FRI APR 10 2015

TNZ005>007-026-100630-
CHEATHAM-MONTGOMERY-ROBERTSON-STEWART-
101 AM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR CLARKSVILLE...MOVING NORTHEAST AT
45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE AND ADAMS.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3665 8692 3632 8726 3632 8729 3635 8759
      3637 8759 3637 8768 3665 8748
Special weather statement, Apr 10, 1:29 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 AM CDT FRI APR 10 2015

TNZ007-025-026-100700-
CHEATHAM-DICKSON-ROBERTSON-
129 AM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND ROBERTSON
COUNTIES...

AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CHEATHAM DAM...ASHLAND CITY...
PLEASANT VIEW...CEDAR HILL AND SPRINGFIELD.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3649 8673 3638 8688 3639 8691 3636 8691
      3618 8716 3631 8730 3638 8724 3643 8717
      3642 8715 3644 8715 3646 8712 3651 8712
      3656 8714 3663 8708 3664 8706

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:00 PM CDTSpecial Weather StatementOHXPerry45 min
Apr 9, 8:44 PM CDTSpecial Weather StatementOHXWayne31 min
Apr 10, 1:01 AM CDTSpecial Weather StatementOHXMontgomery29 min
Apr 10, 1:29 AM CDTSpecial Weather StatementOHXCheatham, Robertson31 min
Apr 10, 2:23 AM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Rutherford, Williamson, Wilson37 min
Apr 10, 2:27 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner33 min
Apr 10, 3:02 AM CDTSevere Thunderstorm WarningOHXClay, Macon28 min
Apr 10, 3:27 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more33 min
Apr 10, 3:35 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Putnam, Rutherford, Wilson25 min
Apr 10, 3:54 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Pickett51 min
Apr 10, 3:57 AM CDTSevere Thunderstorm WarningOHXDeKalb, Overton, Putnam, Smith48 min
Apr 10, 4:37 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett38 min
Apr 10, 4:48 AM CDTSpecial Weather StatementOHXCumberland42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.